MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9735669
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Blurred Vision (2137); Swelling/ Edema (4577)
Date of Event 01/21/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 9735736, version: 2.1.0.A medtronic representative went to the site to test the equipment.There were no issues noted and the system functioned as intended.H6: codes b01, c19, and d14 are applicable to the system checkout.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
(b)(6) 2026 (b)(4) (hcp): medtronic received information regarding a navigation system being used during a functional endoscopic sinus surgery (fess) procedure.It was reported that there were issues with accurately tracking instruments for verifying, patient re gistration, and navigation.The medtronic clinical specialist (cs) confirmed that the non-disposables were "flickering" between red and green, the mattress was between flat emitter and patient, and the flat emitter was present when side emitter was being used.The tracking intermittently displayed "flickering" of accuracy.The site never swapped patient tracker.The correct instruments were added to procedure.The site never tried re-registering patient.The patient was on a "robot bed" with minimal metal for interference.The surgeon continued navigation while the system was not tracking instruments breaching the orbit.There was a surgical delay of 30 minutes.The patient did experience a swollen eye and blurry vision.During troubleshooting, the site switched between flat and side emitters, swapped instrument tracker, switched to disposable for patient registration, and tried re-verifying non-disposable instruments in navigation.The cs was unable to replicate the issue with the original setup and a demo model.
 
Event or Problem Description
The site was unable to obtain the amount of inaccuracy due to the tracking going in and out.The patient was noted to have blurred vision after the surgery.
 
Additional Manufacturer Narrative
H2: additional information was received and updated in section b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H2-3) the software investigation concluded that there was insufficient information to determine whether a software anomaly contributed to the reported behavior.The provided logs and archives were reviewed and it was observed that three sessions were on the reported date.In session 1, the user transitioned from select procedure, repeatedly switching between images and registration, with no completed registration observed.In session 2, the user transitioned through select procedure, images, registration, navigation, instruments, and back to navigation.Logs captured three successful registrations, with error metrics improving from 2.93 millimeters (mm) (196 trace points) to 1.86 mm (695 trace points) and finally 1.09 mm (692 trace points with one touch/image point).In session 3, the user transitioned through select procedure, images, registration, registration verify, navigation, and repeated cycles between registration verify and navigation.The logs showed three successful verifications for the ear, nose, throat (ent) instrument tracker 2; however, multiple verification attempts initially failed due to distance and angle constraints before succeeding.Usually movement of anatomy relative to frame post registration was a common issue, but there was no way to confirm this.The logs did not provide sufficient information to determine the exact cause of the reported behavior.Codes: b01, c19, and d15 h2) please see section d9 for when the logs were available for evaluation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
STEALTHSTATION¿ S8 SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key24180831
Report Number1723170-2026-00153
Device Sequence Number13265938
Product Code HAW
UDI-Device Identifier00763000360504
UDI-Public(01)00763000360504(11)240823
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K162309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735669
Device Catalogue Number9735669
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer02/01/2026
05/20/2026
Initial Report FDA Received Date01/26/2026
Supplement Report FDA Received Date02/02/2026
05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR
Patient SexMale
Patient Weight162 KG